Georgia, 2023

Hail and Damaging Winds in Georgia, March 25 to 27, 2023

March 25 to 27, 2023 · NWS TAE · 31 events in 12 counties and zones

A couple of strong upper level shortwaves impacted the area during the March 25-27 time frame, bringing with them a couple of rounds of severe weather with several reports of trees and power lines blown down along with some large hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$12,000
Crop damage
None recorded
Events
31

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TAE wrote it up.

A couple of strong upper level shortwaves impacted the area during the March 25-27 time frame, bringing with them a couple of rounds of severe weather with several reports of trees and power lines blown down along with some large hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Mar 25, 9:53 AM EST, 37 minutes earlier.

Area forecast discussion, Mar 25, 9:53 AM EST, 37 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1053 AM EDT Sat Mar 25 2023

...New UPDATE...

.UPDATE...
Issued at 1040 AM EDT Sat Mar 25 2023

Updated the PoP forecast this morning to better align with the
current hi-res models. Currently, showers and thunderstorms
stretch from the western FL Panhandle through southeast AL and up
into southwest GA. The severe threat has primarily been confined
to our AL counties this morning, with hazards ranging from
damaging wind gusts to tornados. Expect this threat to continue
over the next few hours and extend into southern GA, especially if
atmosphere destabilizes more. The threat for FL exists, but at
this time the most favorable conditions appear to be in SW GA for
our service area.

&&

.NEAR TERM...
(Today and tonight)
Issued at 500 AM EDT Sat Mar 25 2023

Not much has changed with the forecast today on the large scale. A
cold front will slowly approach the area today as upper level
forcing gradually weakens with the trough lifting north and west of
the region. However, we expect that there will be just enough
forcing for showers and thunderstorms to develop ahead of the front
across the area today. With moderate instability and shear, damaging
winds and hail are possible with some storms. Given sufficient
shear, a tornado or two could occur as well. SPC maintains a
Marginal Risk of severe weather for most of our area (level 1 of 5).
Looking at forecast soundings today, there is quite a bit of mid-
level dry air present, which really enhances DCAPE values up into
the 800-1000 j/kg range in some cases. These values are quite high
and would certainly support the potential for damaging wind gusts if
we get enough forcing to sustain convection.

Heading into tonight, storms will gradually weaken during the
evening hours after sunset. However, late in the night, there is
some uncertainty regarding whether a new round of storms will
develop across the northern portions of the forecast area. The 00z
HRRR was very bullish on this idea, but it appears to be an outlier
in terms of the hi-res guidance. Confidence is currently low on how
this convective evolution will play out along the weakening boundary
as models sometimes have trouble resolving weak forcing along a
surface boundary. For now, the official forecast followed the NBM
PoPs for late tonight with 20-30% chances across the northwest
portions of the area.

Temperatures will be above average today and tonight with highs in
the low to mid 80s and lows in the 60s.

&&

.SHORT AND LONG TERM...
(Sunday through Friday)
Issued at 500 AM EDT Sat Mar 25 2023

With a quasi-stationary boundary set up just north of the region
we'll have persistent southerly flow across our CWA. This will lead
to plenty of instability on the order of 2000+ J/kg of MLCAPE as
moisture and diurnal heating increase given time of year. The
stationary boundary will act as a forcing mechanism across SE
Alabama and SW Georgia, allowing for diurnally forced showers and
thunderstorms. This will persist until Tuesday when the next
shortwave looks to push the boundary out of the region. The SPC
currently has our northern most counties within a slight risk on
Sunday (level 2 of 5) due to the enhanced instability and modest
bulk shear, allowing for the possibility of severe hail, strong
winds, and possibly a tornado or two. After Tuesday we'll have
northerly flow pushing through the region with drier conditions
expected through Thursday night. On Friday southerly flow becomes re-
established with moisture and temps on the rise again ahead of the
next potential frontal feature next weekend.

Expect daytime highs generally in the mid to upper 80s except for
Wednesday where temps dip post-frontal into the upper 60s to mid
70s. Likewise, overnight temps will generally be in the low to mid
60s except for Wednesday and Thursday mornings where they'll drop
into the upper 40s to mid 50s

&&

.AVIATION...
(12Z TAFS)
Issued at 612 AM EDT Sat Mar 25 2023

Low ceilings will be a concern through the morning hours with
conditions ranging from MVFR to occasionally as low as LIFR.
SHRA/TSRA will approach DHN/ECP around 13z, and storms will spread
eastward toward the rest of the terminals through the day. Some of
the storms may be strong to locally severe. Storms are expected to
diminish after sunset with low ceilings possible again late in the
period.

&&

.MARINE...
Issued at 500 AM EDT Sat Mar 25 2023

Surface high pressure centered over Bermuda will maintain southerly
winds through early next week as it remains predominantly quasi-
stationary through Tuesday. A cold front is forecast to approach the
area today, and then stall before finally clearing the area by
Tuesday night as a re-enforcing trough digs south into the Mid-
Atlantic states. Isolated to scattered showers and thunderstorms are
possible today through Tuesday until the stalled front from today
finally clears the area. Seas will generally be 2-4 feet through the
middle part of next week.

&&

.FIRE WEATHER...
Issued at 500 AM EDT Sat Mar 25 2023

Strong southwesterly transport winds of 20-25 mph will and mixing
height at or above 3,500 feet will lead to high dispersions across
the Alabama and Georgia zones today. However, showers and
thunderstorms are also anticipated, some of which could be strong to
severe. The rain chances continue Sunday and Monday along with a
lingering chance for strong storms, particularly across the Alabama
and Georgia zones.

&&

.HYDROLOGY...
Issued at 500 AM EDT Sat Mar 25 2023

Widespread heavy rainfall is not expected with Saturday's cold
front. As the front is forecast to stall across the forecast area,
there could be pockets of localized heavy rainfall particularly
across SE Alabama and SW Georgia through Tuesday night. Currently
the timing and placement is still uncertain, and the location of the
heaviest rainfall primarily depends on the location of the
aforementioned quasi-stationary boundary. Current guidance continues
to favor the northern zones of the forecast area in SE Alabama and
SW Georgia where widespread totals of 1-3 inches are currently
forecast through Tuesday night.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   81  67  84  68 /  60  10  30  10
Panama City   76  67  79  68 /  50  10  30  20
Dothan        83  66  82  67 /  70  30  60  40
Albany        84  66  83  66 /  60  20  60  30
Valdosta      82  67  84  66 /  60  20  30  10
Cross City    81  66  83  64 /  20   0  10   0
Apalachicola  75  68  76  69 /  40  10  10  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late Sunday night for FLZ108-112-
     114-115.

GA...None.
AL...None.
GM...None.
&&

NEAR TERM...DVD
SHORT TERM...Oliver
LONG TERM....Oliver
AVIATION...DVD
MARINE...Oliver
FIRE WEATHER...DVD
HYDROLOGY...Oliver

In the hours before

Special weather statement, Mar 25, 7:27 AM EST, 3 hours 3 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
727 AM CDT Sat Mar 25 2023

ALZ066-068-251315-
Dale AL-Geneva AL-
727 AM CDT Sat Mar 25 2023

...A strong thunderstorm will impact portions of southwestern Dale
and central Geneva Counties through 815 AM CDT...

At 727 AM CDT, Doppler radar was tracking a strong thunderstorm near
Samson, or 9 miles west of Geneva, moving northeast at 35 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Daleville, Geneva, Hartford, Slocomb, Samson, Clayhatchee, Coffee
Springs, Chancellor, Kellys Crossroads, Eunola, Sellersville, Lytle,
High Bluff, Highfalls, Marl, Dundee, Bald Hill, Logan Field Municipal
A/P, Geneva Municipal A/P and Hendrix Crossroad.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3120 8585 3120 8579 3123 8579 3127 8569
      3124 8567 3123 8569 3121 8569 3120 8571
      3120 8564 3111 8559 3099 8600 3099 8609
      3107 8613
TIME...MOT...LOC 1227Z 245DEG 30KT 3104 8604

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

73-YOUNG
Special weather statement, Mar 25, 8:05 AM EST, 2 hours 25 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
805 AM CDT Sat Mar 25 2023

ALZ066>069-FLZ007>009-251345-
Dale AL-Henry AL-Geneva AL-Houston AL-Central Walton FL-Holmes FL-
North Walton FL-
805 AM CDT Sat Mar 25 2023

...Strong thunderstorms will impact portions of southern Dale,
southern Henry, Geneva, Houston, northwestern Walton and Holmes
Counties through 845 AM CDT...

At 804 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Taylor to near Crestview. Movement was
east at 10 mph.

HAZARD...Winds up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Daleville, Cottonwood, De Funiak Springs, Geneva, Headland, Dothan,
Graceville, Hartford, Taylor, Midland City, Kinsey, Ashford, Slocomb,
Samson, Cowarts, Newton, Webb, Columbia, Pinckard and Eglin Air Force
Base.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3089 8639 3099 8622 3099 8619 3101 8619
      3120 8588 3120 8579 3126 8579 3131 8570
      3143 8539 3149 8506 3126 8511 3106 8530
      3100 8550 3089 8558 3079 8582 3062 8639
TIME...MOT...LOC 1304Z 268DEG 9KT 3123 8553 3072 8658

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

21-WD
Special weather statement, Mar 25, 8:46 AM EST, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
946 AM EDT Sat Mar 25 2023

ALZ067>069-FLZ007-009-011-GAZ121-123-142>144-251445-
Henry AL-Geneva AL-Houston AL-Holmes FL-Jackson FL-North Walton FL-
Miller GA-Baker GA-Calhoun GA-Clay GA-Early GA-
946 AM EDT Sat Mar 25 2023

...Strong thunderstorms will impact portions of southern Henry,
eastern Geneva and Houston Counties in southeastern Alabama,
northwestern Jackson, northwestern Walton and Holmes Counties in the
Panhandle of Florida, northwestern Miller, southeastern Clay,
northwestern Baker, Calhoun and Early Counties in southwestern
Georgia through 1045 AM EDT/945 AM CDT/...

At 945 AM EDT/845 AM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 9 miles north of Columbia
to Cowarts to near Geneva to 11 miles east of Crestview. Movement was
east at 35 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Colquitt, Cottonwood, Morgan, Blakely, Geneva, Graceville, Headland,
Dothan, Hartford, Taylor, Kinsey, Ashford, Slocomb, Cowarts, Edison,
Arlington, Webb, Columbia, Leary and Douglasville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3088 8639 3129 8542 3134 8542 3155 8519
      3159 8446 3153 8444 3124 8458 3107 8496
      3107 8503 3105 8501 3102 8507 3079 8576
      3078 8639
TIME...MOT...LOC 1345Z 264DEG 32KT 3143 8513 3121 8530 3097 8586 3080
8639

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

73-YOUNG
Special weather statement, Mar 25, 9:41 AM EST, 49 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1041 AM EDT Sat Mar 25 2023

ALZ068-069-FLZ009-011-GAZ123-125-127-142>145-155-251545-
Geneva AL-Houston AL-Holmes FL-Jackson FL-Worth GA-Miller GA-
Baker GA-Dougherty GA-Mitchell GA-Calhoun GA-Seminole GA-Early GA-
1041 AM EDT Sat Mar 25 2023

...Strong thunderstorms will impact portions of southeastern Geneva
and Houston Counties in southeastern Alabama, northern Jackson and
northern Holmes Counties in the Panhandle of Florida, Miller,
Dougherty, central Mitchell, Baker, Calhoun, Early, northern Seminole
Counties in southwestern Georgia and southern Worth Counties in south
central Georgia through 1145 AM EDT/1045 AM CDT/...

At 1041 AM EDT/941 AM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Morgan to 7 miles
north of Colquitt to near Cottonwood to 7 miles southeast of Geneva.
Movement was east at 45 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Colquitt, Cottonwood, Newton, Morgan, Albany, Blakely, Geneva,
Putney, Graceville, Donalsonville, Sylvester, Camilla, Dothan,
Hartford, Taylor, Ashford, Slocomb, Cowarts, Edison and Arlington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3101 8602 3112 8559 3132 8501 3156 8477
      3165 8380 3162 8379 3160 8367 3133 8389
      3134 8400 3129 8400 3108 8461 3107 8473
      3102 8475 3091 8502 3091 8603
TIME...MOT...LOC 1441Z 264DEG 38KT 3148 8460 3127 8478 3106 8538 3095
8580

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

73-YOUNG

The radar

The Ft Rucker radar (KEOX), 96 km away, was scanning. The volume nearest the first event began at 15:29 UTC.

Open the radar archive at this moment

Event by event

27 thunderstorm wind, 4 hail. Local standard time, as filed.

Thunderstorm Wind, Baker

When
March 25, 10:30 AM EST
Where
Baker County, 2.76 mi S of Elmodel
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
31.300, -84.470

Two trees were blown down along Jericho Road.

Thunderstorm Wind, Mitchell

When
March 25, 11:00 AM EST
Where
Mitchell County, 0.91 mi SW of Baconton
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
31.360, -84.170

A large pine tree was blown over with downed power lines along Old Georgia Highway 3.

Thunderstorm Wind, Baker

When
March 25, 11:18 AM EST
Where
Baker County, 2.16 mi SSW of Mimsville
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
31.220, -84.530

A tree was blown down on Josuli Road.

Thunderstorm Wind, Mitchell

When
March 25, 11:40 AM EST
Where
Mitchell County, 7.22 mi NW of Camilla
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
31.290, -84.310

A tree was blown down near the intersection of Highway 37 and River Road.

Thunderstorm Wind, Mitchell

When
March 25, 11:42 AM EST
Where
Mitchell County, 0.91 mi SW of Camilla
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
31.220, -84.220

A tree was blown down on Newton Road at Mile Marker 23.

Hail, Mitchell

When
March 25, 11:44 AM EST
Where
Mitchell County, 2.46 mi ESE of Camilla
Measured
1.5 in hail
Reported by
Public
Coordinates
31.220, -84.170

Thunderstorm Wind, Miller

When
March 25, 11:52 AM EST
Where
Miller County, 2.74 mi ESE of Bellview
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
31.130, -84.550

Two trees were blown down on Johnny Freeman Road.

Thunderstorm Wind, Mitchell

When
March 25, 11:53 AM EST
Where
Mitchell County, 1.82 mi NE of Pelham
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
31.140, -84.130

A tree was blown down on John Collins Road.

Thunderstorm Wind, Colquitt

When
March 25, 12:08 PM EST
Where
Colquitt County, 0.59 mi W of Bay
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
31.190, -83.930

A tree was blown down near Gin Creek.

Thunderstorm Wind, Colquitt

When
March 25, 12:17 PM EST
Where
Colquitt County, 1.77 mi E of Funston
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
31.190, -83.840

Power lines were blown down on Highway 37 West.

Thunderstorm Wind, Colquitt

When
March 25, 12:24 PM EST
Where
Colquitt County, Moultrie
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
31.170, -83.780

A utility pole was blown down.

Thunderstorm Wind, Cook

When
March 25, 12:45 PM EST
Where
Cook County, Adel
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
31.130, -83.420

There were a couple of downed power lines as well as one tree that fell on a vehicle. In addition, a couple of tree tops broke off and landed on roofs.

Thunderstorm Wind, Cook

When
March 25, 12:53 PM EST
Where
Cook County, 1.9 mi WNW of Adel-Cook Arpt
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.140, -83.470

A tree was blown down on County Farm Road at McConnel Bridge Road.

Thunderstorm Wind, Cook

When
March 25, 12:53 PM EST
Where
Cook County, 2.83 mi SSE of Flat Ford
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.180, -83.490

A couple of trees were blown down across Old Union Road.

Thunderstorm Wind, Berrien

When
March 25, 1:09 PM EST
Where
Berrien County, 1.5 mi NNW of Nashville
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
31.220, -83.260

A tree was blown down on Nashville Enigma Road near the Nashville city limits.

Thunderstorm Wind, Berrien

When
March 25, 1:11 PM EST
Where
Berrien County, 0.59 mi W of Nashvlle-Berrien Arpt
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
31.210, -83.230

Cable lines were blown down near Industrial Park Blvd and May Ave.

Thunderstorm Wind, Berrien

When
March 25, 1:13 PM EST
Where
Berrien County, 0.69 mi N of Allenville
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
31.130, -83.210

Trees were blown down on Highway 125 near Allenville Road.

Thunderstorm Wind, Berrien

When
March 25, 1:14 PM EST
Where
Berrien County, 2.74 mi ENE of Nashvlle-Berrien Arpt
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
31.230, -83.180

An Ambient weather station at Griffin AG measured a wind gust of 58 mph.

Thunderstorm Wind, Lanier

When
March 25, 1:34 PM EST
Where
Lanier County, 4.84 mi N of Courthouse
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.150, -83.020

A tree was blown down onto River Road.

Thunderstorm Wind, Seminole

When
March 25, 2:50 PM EST
Where
Seminole County, 2.73 mi NE of Iron City
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.040, -84.780

Tree limbs were blown down onto Lane Bridge Road.

Thunderstorm Wind, Decatur

When
March 25, 3:23 PM EST
Where
Decatur County, 3.65 mi SSE of Mt Pleasant
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
30.970, -84.440

A tree was blown down onto Salem Church Road.

Thunderstorm Wind, Decatur

When
March 25, 3:35 PM EST
Where
Decatur County, 3.15 mi SE of Mt Pleasant
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
30.990, -84.420

A tree was blown down at the intersection of Pelham Road and Old Pelham Road.

Hail, Thomas

When
March 25, 3:50 PM EST
Where
Thomas County, 3.15 mi NW of Quality
Measured
1 in hail
Reported by
Public
Coordinates
31.070, -84.110

Thunderstorm Wind, Grady

When
March 25, 3:54 PM EST
Where
Grady County, 1.91 mi WSW of Elpino
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
30.980, -84.260

A tree was blown down onto a power line at Spring Hill Road and Highway 112N.

Thunderstorm Wind, Grady

When
March 25, 3:54 PM EST
Where
Grady County, 0.59 mi W of Elpino
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
30.990, -84.240

A tree was blown down at Pine Level Road and Owens Road.

Thunderstorm Wind, Grady

When
March 25, 4:00 PM EST
Where
Grady County, 2.74 mi ENE of Harrells Still
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
31.030, -84.310

A tree was blown down onto Harrell Road.

Thunderstorm Wind, Thomas

When
March 25, 4:20 PM EST
Where
Thomas County, 2.76 mi N of Merrillville
Measured
65 kt (75 mph) estimated gust
Reported by
Public
Coordinates
30.980, -83.870

A photo of snapped trees was taken east of Highway 319 about 2 miles south of Coolidge.

Thunderstorm Wind, Brooks

When
March 25, 4:40 PM EST
Where
Brooks County, 0.91 mi NW of Pavo
Measured
50 kt (58 mph) estimated gust
Reported by
Social Media
Coordinates
30.960, -83.740

A tree was blown across a road near Pavo with a picture posted on social media.

Thunderstorm Wind, Brooks

When
March 25, 4:45 PM EST
Where
Brooks County, 3.88 mi NNW of Sand Hill
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
31.030, -83.680

Two trees and one power line were blown down along Gardner Road.

Hail, Berrien

When
March 27, 3:30 PM EST
Where
Berrien County, 5.09 mi SW of Enigma
Measured
1 in hail
Reported by
Public
Coordinates
31.350, -83.370

Hail, Berrien

When
March 27, 3:45 PM EST
Where
Berrien County, 4.87 mi S of Alapaha
Measured
1.75 in hail
Reported by
Public
Coordinates
31.310, -83.230

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2023Every state in 2023This day in weather historyWarnings in Georgia, March 2023

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1087724, 1087729, 1087725, 1087730, 1087731, 1087732, 1087733, 1087734, 1087735, 1087736, 1087737, 1087738, 1087739, 1087740, 1087741, 1087742, 1087743, 1087744, 1087745, 1087746, 1087747, 1087748, 1087749, 1087750, 1087751, 1087752, 1087753, 1087754, 1087755, 1087756, 1087757.